I am taking Effexor XR 37.5 mgs. 2 X a day and klonopin 1 mg. 1 X a day and I also take percocet 10 mg. 3 x a day for bulging discs in my neck. My pdoc wants me to start taking a mood stabilizer because of my bipolar and anger. I have heard bad things on lithium like severe weight gain and swelling, which I already do that anyway. And the lamictal I've heard that you can get a deadly rash. I would really appreciate any feedback on these meds. because I need to get something in my system asap. I just want to feel better about myself and not look at other people like I just want to kill them. I just want to be a happy go lucky type of person. Thank you.
At some point there will always be a trade-off between gaining some balance in your life and the side effects of the medication that it takes to get to that point.
I've only ever been on lithium. I'm 5'3" and weigh 125 lbs after being on it for 20 yrs. No swelling at all.
But I do have a little hand tremor, and I get up and go to the bathroom several times at night, and I'm thirsty all the time.
It's still worth it to me not to be so horribly depressed or manic and to have some kind of normal life for a change....
I've never taken Lamictal, but I've heard that if you start at a very low dose and raise it very slowly over the period of weeks, you'll have much less chance of getting the rash.
I do take Lithium, and I also have the mild hand shakes. I also haven't had any problem with weight gain or swelling. I have heard that Lithium can cause hypothyroidism after months of taking it. I don't know if that's really true or not.
i'm taking lithium and effexor. i also have shakiness. but i figure that's a small price to pay. i'm not sure which drug it is, but i've lost more than 10lbs on the meds. and at near 5'4 1/2 i'm about 105lbs now. and my appetite has decreased a lot. (hence the weightloss) i believe all the drugs have various side effects for everyone. it may take some time, but once you find your magic mix of drugs, life will be surprisingly much better. good luck in your journey
Last edited by xxKitteNxx; 08-07-2005 at 03:04 AM.
I take both of them together and the combo is working well for me. I have a little water retention, but if I drink enough water it goes away. not really any weight gain, maybe a couple lbs. and I never did have the lamictal rash. increased dosage slowly. Good luck! (oh, i do get tested regularly for lithium levels and thyroid.)
ive been on both right now im on lamactil. and the rash is Steven Johnsons syndrome or something and only happens in one in a thousand people. so i doubt that you will get it.....(knock on wood) but as someone said if you start with a tiny dose and increase it very slowly it works better that way. i would have to say if your doctor doesnt do it like that hes out of his mind because he should know that......if he or she does prescribe it to you.
Hi...just wanted to say that I've been on lamictal for about a month. Started at 50mg and am now up to 100mg and no sign of a rash. However, I have felt like my skin is crawling the last several days which is pretty wierd. Don't know if it's the lamictal or not though.
Good luck in finding what works best for you. I'm still in the process of doing that myself.